Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Twin Cities, MN

July 28, 2019Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 28, 2019, 8:07 PM CDT for Eau Claire County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2019, 8:07 PM CDT (01:07 UTC)
Expired
Jul 28, 2019, 8:30 PM CDT
In force
23 min
Issued by
NWS Twin Cities, MN

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2019-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2019-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS83 KMPX 290107
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
807 PM CDT Sun Jul 28 2019

WIZ027-028-290130-
Chippewa-Eau Claire-
807 PM CDT Sun Jul 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 807 PM CDT, a strong thunderstorm was located 8 miles northeast of
Augusta, or 20 miles east of Eau Claire, moving northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stanley, Augusta and Lake Eau Claire County Park. 

LAT...LON 4468 9111 4478 9118 4499 9093 4488 9092
      4476 9092
TIME...MOT...LOC 0107Z 231DEG 36KT 4479 9105 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:19 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 28, 6:19 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
619 PM CDT Sun Jul 28 2019

.updated for 00z taf discussion below...

.SHORT TERM...(This evening through Monday night)
Issued at 235 PM CDT Sun Jul 28 2019

Short term concerns remain convective/severe weather threat into
the evening. See latest SPC SWOMCD for particulars.

Expect upper trough and attendant MCV to exit into western WI
early this evening. This should take and severe threat east into
west central WI for the early evening. Will trend PoPs from the
west into the evening, and end them into Wisconsin late.
Otherwise, latest HRRR has continued to generate some widely
scattered convection with the secondary cold front progged into
western MN later in the evening. This could generate some isolated
showers as they die off after sunset. Clouds expected to remain
to the east with some breaks developing to the west overnight.
Then low level CAA and leftover RH will generate some clouds
across mainly the eastern half of the CWA into Monday. Cooler
850MB air drops over the region during the day (+8c) and with
clouds, northwest breeze, and dewpoints dropping into the 50s, it
will feel like an early fall day.

Clouds should erode to the east into Monday night with overnight
temperatures dropping off through the 50s.

.LONG TERM...(Tuesday through Sunday)
Issued at 230 PM CDT Sun Jul 28 2019

It looks to be quiet for most of the week as we sit downstream of
the large scale ridge with dry northwest flow much of the time.
We'll eventually see some precipitation chances return by the end
of the week as warm advection increases and we start to see some
moisture return on the backside of the surface high. Model
guidance is in good agreement through the period, leading to
decent confidence in a dry forecast through at least Thursday.
Could easily see a delay in the chance PoPs that are re-introduced
across the area Friday into Saturday given the persistence of the
surface ridge to our east and the intermittent nature to the warm
advection signal to our west.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 620 PM CDT Sun Jul 28 2019

Some IFR cigs developed over central MN in the wake of the trough.
Expect this may continue into the evening. Last bit of thunder
exiting into western WI with a line of showers across a portion of
central MN. Expect this line to weaken as it moves into east
central MN. Otherwise, MVFR cigs expected most areas through much
of the night, as secondary boundary and CAA develops. This will
continue into Monday morning with MVFR CIGS lifting to VFR 17z-
19z. Winds becoming W-NW and increasing from the west into Monday
morning with gusts 20-25kts possible.

KMSP...Showers ending east central MN through about 03z. Then
general MVFR CIG trend into Monday morning. Could see a brief
break in the cigs overnight but do believe MVFR cigs possible
again into Monday morning as NW winds increase. Should lift to VFR
in the afternoon and clearing around 00Z Tue.

/OUTLOOK FOR KMSP/
Tue...VFR. NW wind 5 kt.
Wed...VFR. SE wind 5 kt.
THU...VFR. S Wind 5 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...DWE
LONG TERM...
AVIATION...DWE
Hazardous weather outlook, Jul 28, 12:53 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1253 PM CDT Sun Jul 28 2019

MNZ041>044-047>050-054>058-064-065-073-291800-
Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton-
Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine-
Renville-Redwood-
1253 PM CDT Sun Jul 28 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...southwest Minnesota and west
central Minnesota.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible into this evening. Some storms may be
severe with damaging winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon.

MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-291800-
Kanabec-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-
Washington-McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet-
Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
1253 PM CDT Sun Jul 28 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...northwest Wisconsin and west central
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are likely this afternoon and this evening. Some
storms may be severe with damaging winds and perhaps a couple
tornadoes, especially across east central Minnesota and west
central Wisconsin. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon and
evening.

In the hours before

Local storm report, Jul 28, 5:56 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT SUN JUL 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     LUCK                    45.57N 92.48W
07/28/2019                   POLK               WI   LAW ENFORCEMENT

            TREE DAMAGE AND POWER LINES DOWN IN LUCK AND
            AREAS TO THE SOUTH NEAR MILLTOWN.

&&

BPH
Special weather statement, Jul 28, 6:34 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
634 PM CDT Sun Jul 28 2019

MNZ065-066-068-290000-
McLeod-Carver-Renville-
634 PM CDT Sun Jul 28 2019

...A LINE OF SHOWERS WILL AFFECT MCLEOD...NORTHWESTERN CARVER AND
EAST CENTRAL RENVILLE COUNTIES...

At 633 PM CDT, radar indicated showers were located along a line
extending from near Silver Lake to near Buffalo Lake. Movement was
east at 30 mph.

Winds in excess of 40 mph are possible with these showers. Isolated
thunder and lightning are also possible.

Locations impacted include...
Hutchinson, Glencoe, Watertown, Winsted, Mayer, Lester Prairie,
Silver Lake, Brownton, Stewart, Hollywood, Sumter and New Germany.

This includes U.S. Highway 212 between mile markers 97 and 124.

LAT...LON 4472 9462 4498 9426 4497 9377 4472 9413
TIME...MOT...LOC 2333Z 271DEG 25KT 4498 9420 4474 9456
Special weather statement, Jul 28, 7:02 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
702 PM CDT Sun Jul 28 2019

WIZ025>028-290100-
Chippewa-Dunn-Eau Claire-Pepin-
702 PM CDT Sun Jul 28 2019

...A LINE OF STORMS WILL AFFECT NORTHEASTERN PEPIN...SOUTHEASTERN
DUNN...CHIPPEWA AND EAU CLAIRE COUNTIES...

At 702 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bloomer to near Mondovi. Movement
was northeast at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Augusta, Cornell, Cadott, Fall Creek and Elk Mound.

This includes the following highways...
 Interstate 94 in Wisconsin between mile markers 53 and 86.
 U.S. Highway 53 between mile markers 86 and 119.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4460 9182 4519 9161 4521 9160 4521 9154
      4528 9154 4529 9093 4460 9092
TIME...MOT...LOC 0002Z 242DEG 37KT 4507 9146 4453 9165
Special weather statement, Jul 28, 7:05 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 PM CDT Sun Jul 28 2019

WIZ016-290100-
Rusk-
705 PM CDT Sun Jul 28 2019

...A LINE OF STORMS WILL AFFECT RUSK COUNTY...

At 705 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Weyerhaeuser to near New
Auburn. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath, Glen
Flora, Ingram, Island Lake and Rusk County Airport.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4538 9092 4530 9093 4529 9095 4530 9154
      4547 9154 4564 9150 4563 9067 4538 9068
TIME...MOT...LOC 0005Z 247DEG 32KT 4556 9142 4522 9147
Local storm report, Jul 28, 7:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT SUN JUL 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          4 SSE BARRON            45.35N 91.83W
07/28/2019                   BARRON             WI   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED A REPORT OF A SHED
            DESTROYED. TORNADO SIGHTED BY PUBLIC.

&&

CTG
Special weather statement, Jul 28, 8:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
807 PM CDT Sun Jul 28 2019

WIZ027-028-290130-
Chippewa-Eau Claire-
807 PM CDT Sun Jul 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 807 PM CDT, a strong thunderstorm was located 8 miles northeast of
Augusta, or 20 miles east of Eau Claire, moving northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stanley, Augusta and Lake Eau Claire County Park.

LAT...LON 4468 9111 4478 9118 4499 9093 4488 9092
      4476 9092
TIME...MOT...LOC 0107Z 231DEG 36KT 4479 9105

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:27 PM CDTSpecial Weather StatementMPXBrown48 min
Jul 28, 7:02 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire58 min
Jul 28, 7:05 PM CDTSpecial Weather StatementMPXRusk55 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.